MAUDE Adverse Event Report: CAREFUSION PRESSURE RATED EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION PRESSURE RATED EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MPX5302-C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.Sections were requested but not provided.
 
Event or Problem Description
It was reported that the extension tubing set leaked under the opsite at the connection to the patient's iv site during a blood transfusion.The opsite had to be replaced.The leak continued despite attempts at tightening the connection.The extension set was removed and a straight connection was made between the blood administration tubing and the patient's iv site.The customer does not think that leaving the extension set off during a blood transfusion is safe, so they decided to add a needleless connector to the patient's iv site in the event if another leak should occur.There were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
Correction on initial report: b.5 & d.4.
 
Event or Problem Description
It was reported from the infusion center that the extension tubing set leaked under the opsite at the connection to the patient's iv site during a blood transfusion.The opsite had to be replaced.The leak continued despite attempts at tightening the connection.The extension set was removed and a straight connection was made between the blood administration tubing and the patient's iv site.The customer does not think that leaving the extension set off during a blood transfusion is safe, so they decided to add a needleless connector to the patient's iv site in the event if another leak should occur.There were no adverse effects caused to the patient from the event.
 
Event or Problem Description
It was reported from the infusion center that the extension tubing set leaked under the opposite at the connection to the patient's iv site during a blood transfusion.The opposite had to be replaced.The leak continued despite attempts at tightening the connection.The extension set was removed and a straight connection was made between the blood administration tubing and the patient's iv site.The customer does not think that leaving the extension set off during a blood transfusion is safe, so they decided to add a needleless connector to the patient's iv site in the event if another leak should occur.Although it was noted that there was a delay in treatment, it was further confirmed during follow up, however; that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
Additional information provided: section; b.5.(patient/event information clarified/detailed).The customer's report of extension tubing set leaked at connection to mating device was not confirmed.The extension set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted no damage or any anomalies.The set was then loaded into a lab pump module and the infusion completed with no occlusion alarms or leaks at any of the connections observed during the infusion.Pressure testing resulted in no leaks or disconnections.The extension sets ¿max-y¿ component and female/male luer ports were measured to be within iso standards.The root cause was not identified.

Brand Name
PRESSURE RATED EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9745996
Report Number9616066-2020-00450
Device Sequence Number11216234
Product Code FPA
UDI-Device Identifier10885403237225
UDI-Public10885403237225
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMPX5302-C
Device Catalogue NumberMPX5302-C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/14/2020
04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JELCO,(2) NON-BD ORANGE CUROS CAPS.; PRI TUBING, THERAPY DATE UNK